Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 19, NWS Austin/San Antonio, TX

October 4, 2009DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 4, 2009, 12:26 PM CDT for DeWitt County, Texas. It took effect at Oct 4, 2009, 7:27 PM CDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2009, 12:26 PM CDT (17:26 UTC)
In effect from
Oct 4, 2009, 7:27 PM CDT
Expired
Oct 7, 2009, 9:50 AM CDT
In force
62 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Major

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sandies Creek near Westhoff (WHOT2). The gauge peaked at 24.75 ft at Oct 5, 2009, 4:00 AM CDT.

actionminormoderatemajor102010/0410/0510/0610/0710/08
Action stage
12 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 041726
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CDT SUN OCT 04 2009

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER...SANDIES CREEK 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 6-12 HOURS.

&&

TXC123-051126-
/O.NEW.KEWX.FL.W.0019.091005T0027Z-091007T1600Z/
/WHOT2.3.ER.091005T0027Z.091005T1800Z.091007T0400Z.NO/
1226 PM CDT SUN OCT 04 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANDIES CREEK NEAR WESTHOFF.
* FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 AM SUNDAY THE STAGE WAS 14.5 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR
  24.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE 
  WIDE.  LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
  PLAIN.  ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.

$$

TXC123-051126-
/O.NEW.KEWX.FL.W.0020.091006T0723Z-091008T0224Z/
/CUET2.1.ER.091006T0723Z.091007T0000Z.091007T1424Z.NO/
1226 PM CDT SUN OCT 04 2009

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUADALUPE RIVER NEAR CUERO.
* FROM LATE MONDAY NIGHT TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:30 AM SUNDAY THE STAGE WAS 9.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 25.7 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY LATE WEDNESDAY MORNING.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  WESTHOFF          12   21   14.5   SUN 11 AM  24.1  23.5  18.8  10.0   5.3
  CUERO             19   24    9.4   SUN 11 AM  14.8  25.0  24.8  15.9  11.3

$$
5 follow-up statements
000 
WGUS84 KEWX 060152
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT MON OCT 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

  A COLD FRONT WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
  THROUGHOUT TUESDAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

&&

TXC123-061952-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2217Z/
/WHOT2.3.ER.000000T0000Z.091006T0600Z.091007T1017Z.NO/
852 PM CDT MON OCT 05 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM MONDAY THE STAGE WAS 24.2 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE 
  WIDE.  LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
  PLAIN.  ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.

$$

TXC123-061952-
/O.EXT.KEWX.FL.W.0020.000000T0000Z-091007T2128Z/
/CUET2.1.ER.000000T0000Z.091007T0000Z.091007T0928Z.NO/
852 PM CDT MON OCT 05 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* FLOOD STAGE IS 24.0 FEET.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  WESTHOFF          12   21   24.2   MON  8 PM  20.6  11.4   5.4   4.7      
  CUERO             19   24                     23.2  14.4  10.4   9.7      

$$
000 
WGUS84 KEWX 061412
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT TUE OCT 06 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SCATTERED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

&&

TXC123-070812-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2008Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0808Z.NO/
912 AM CDT TUE OCT 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM TUESDAY THE STAGE WAS 23.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE 
  WIDE.  LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
  PLAIN.  ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.

$$

TXC123-061442-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-091007T2128Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
912 AM CDT TUE OCT 06 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUADALUPE RIVER NEAR CUERO.
* FLOOD STAGE IS 24.0 FEET.
* AT  8:15 AM TUESDAY THE STAGE WAS MISSING GAGE WAS NOT REPORTING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES.
* BASED ON UPSTREAM READINGS THE RIVER IS LIKELY RECEEDING AT CUERO AND IS 
  STILL OUT OF BANKS BUT FALLING.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  WESTHOFF          12   21   23.9   TUE 08 AM  20.1  11.3   5.4   4.7   4.6
  CUERO             19   24      M   TUE 08 AM  16.3  12.1  10.2   9.6   9.2

$$
000 
WGUS84 KEWX 061442
FLSEWX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 AM CDT TUE OCT 6 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...


TXC123-070812-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2008Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0808Z.NO/
942 AM CDT TUE OCT 6 2009

THE FLOOD WARNING CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM TUESDAY THE STAGE WAS 23.9 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* IMPACT...AT 24.0 FEET...MAJOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO IS OVER ONE HALF MILE 
  WIDE.  LIVESTOCK ARE CUT OFF AND POTENTIALLY DROWNED IN LOW AREAS OF THE FLOOD
  PLAIN.  ROADS AND LOW BRIDGES NEAR THE CREEK ARE FLOODED AND IMPASSABLE.

$$

TXC123-061442-
/O.CAN.KEWX.FL.W.0020.000000T0000Z-091007T2128Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CDT TUE OCT 6 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUADALUPE RIVER NEAR CUERO.
* FLOOD STAGE IS 24.0 FEET.
* AT  8:15 AM TUESDAY THE STAGE WAS MISSING. GAGE WAS NOT REPORTING. 
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE 
LEFT FLOOD   PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF 
WATER IN MANY PLACES. * BASED ON UPSTREAM READINGS THE RIVER IS 
LIKELY RECEEDING AT CUERO AND IS   STILL OUT OF BANKS BUT FALLING.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  WESTHOFF          12   21   23.9   TUE 08 AM  20.1  11.3   5.4   4.7   4.6
  CUERO             19   24      M   TUE 08 AM  16.3  12.1  10.2   9.6   9.2

$$
000 
WGUS84 KEWX 070137
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT TUE OCT 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
  
  POSSIBLE ISOLATED SHOWERS FROM A COLD FRONT PUSHING THROUGH TO 
  SOUTH CENTRAL TEXAS COULD OCCUR OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ISOLATED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

&&

TXC123-071937-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0834Z.NO/
837 PM CDT TUE OCT 06 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM TUESDAY THE STAGE WAS 22.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS 
  INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.  
  LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  SECONDARY ROADS 
  AND LOW BRIDGES ARE FLOODED AND DANGEROUS.  THE APPROACHES OF THE 
  WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO 
  THE BOTTOM OF THE BRIDGE.

$$

TXC123-071905-
/O.EXT.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T0705Z.NO/
837 PM CDT TUE OCT 06 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM TUESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN 
  ABOVE CUERO THREATENING LIVESTOCK.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   WED   THU   FRI   SAT   SUN
  WESTHOFF          12   21   22.5   TUE  8 PM  11.5   5.4   4.7   4.7      
  CUERO             19   24   26.2   TUE  8 PM  13.4  10.2   9.8   9.4      

$$
000 
WGUS84 KEWX 071450
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT WED OCT 07 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SCATTERED SHOWERS AND THUNDERSTORMS ARE 
FORECAST FOR THE NEXT 12-24 HOURS.

THE NEXT COLD FRONT DUE IN ON FRIDAY MAY PROVIDE SIGNIFICANT RAINFALL.

&&

TXC123-071520-
/O.CAN.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0935Z.NO/
950 AM CDT WED OCT 07 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 20.1 FEET.
* FELL BELOW FLOOD STAGE AT  4:35 AM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST 
  OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND 
  POTENTIALLY DROWNS LIVESTOCK.  THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
  NORTHEAST OF WESTHOFF FLOOD.

$$

TXC123-071520-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T1135Z.NO/
950 AM CDT WED OCT 07 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 23.0 FEET.
* FELL BELOW FLOOD STAGE AT  6:35 AM WEDNESDAY.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   THU   FRI   SAT   SUN   MON
  WESTHOFF          12   21   20.1   WED 09 AM  11.3   5.4   4.7   4.6   4.8
  CUERO             19   24   23.0   WED 09 AM  13.7   9.9   9.6   9.2   8.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 4, 11:26 AM CDT, 1 hour earlier.

Area forecast discussion, Oct 4, 11:26 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CDT SUN OCT 4 2009

.UPDATE...
CLUSTER OF THUNDERSTORMS THAT PRODUCED HEAVY RAIN AND FLASH FLOODING
IS MOVING EASTWARD OUT OF OUR CWFA. 6 TO 12 INCHES OF RAIN FELL ALONG
A SWATH FROM NORTHEAST BEXAR COUNTY EASTWARD TO NEW BERLIN...YOAKUM
AND VIENNA. THE FOCUS FOR HEAVY RAINFALL THIS AFTERNOON WILL SIFT
NORTHWARD ACROSS THE EASTERN HILL COUNTRY AND OUR NORTHEAST COUNTIES.
A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS THIS AREA AND WILL SERVE AS
A LOW LEVEL FOCUS FOR CONVECTION. THE AIRMASS ACROSS SOUTH CENTRAL
TEXAS REMAINS UNSTABLE WITH PWS AOA 2 INCHES. THUS ISOLATED TO SCATTERED
CONVECTION IS STILL POSSIBLE OUTSIDE OF THE LOW LEVEL CONVERGENCE
AREA THIS AFTERNOON ONCE CONVECTIVE TRIGGER TEMPS IN THE MID 80S
ARE REACHED. WE WILL BE UPDATING THE FLASH FLOOD WATCH SOON.

&&

.PREV DISCUSSION... /ISSUED 642 AM CDT SUN OCT 4 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
NO SIGNIFICANT CHANGES FROM PREVIOUS FORECAST THINKING WITH IFR TO
LIFR CONDITIONS PREVAILING AT ALL TAF SITES THROUGH THE EARLY
MORNING HOURS. SLOW IMPROVEMENTS TO MVFR CONDITIONS ARE EXPECTED
THROUGHOUT THE DAY. PERIODS OF SHRA ARE EXPECTED...WITH ISOLATED
TSRA. HAVE GENERALLY HANDLED THIS WITH TEMPO GROUPS. SHRA/TSRA
WILL GRADUALLY DECREASE DURING THE LATE AFTERNOON. LOW CONFIDENCE
FORECAST DURING THE OVERNIGHT HOURS WITH IFR TO POSSIBLE LIFR CIGS
AND VSBYS AT ALL SITES AFTER 04-05Z.

PREV DISCUSSION... /ISSUED 442 AM CDT SUN OCT 4 2009/

DISCUSSION...
A WIDE RANGE OF WEATHER CHANGES IS EXPECTED TODAY THROUGH NEXT
WEEKEND FOR AN EARLY TO MID OCTOBER SETTING.  FOR TODAY...TRENDS
FROM YESTERDAY TO EARLY THIS MORNING SHOW WAVE OF S/W ENERGY
COMING ACROSS SOUTH CENTRAL TEXAS TODAY.  SHOWERS AND THUNDERSTORMS
THAT HAVE DEVELOPED OVERNIGHT WITH WARM ADVECTION WILL CONTINUE TO
TRACK EAST EARLY THIS MORNING...FOLLOWED BY ANOTHER WAVE OF RAIN
AND SHOWERS TO THE WEST AND SOUTHWEST. WITH THE CONTINUED POTENTIAL
OF LOCALLY HEAVY RAIN FROM THIS EARLY OCT. WEATHER PATTERN...
SHOWED A FLASH FLOOD WATCH THROUGH 7 PM CDT TODAY...FOR AN AREA
ALONG AND EAST OF A LINE FROM MOUNTAIN HOME IN KERR COUNTY TO
HONDO TO PEARSALL.  THIS INCLUDES THE METROPOLITAN AREAS OF
AUSTIN AND SAN ANTONIO. RAIN AND SHOWERS FOR TODAY COULD
CONTINUE FOR PART OF THIS EVENING.  ANOTHER ROUND OF RAIN
WITH SHOWERS OR THUNDERSTORMS IS POSSIBLE MONDAY...AS ANOTHER
FALL RAIN MAKING WEATHER SYSTEM COMES ACROSS FROM THE WEST
AGAIN. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR MONDAY.

ON TUESDAY AND WEDNESDAY...SLIGHTLY MORE STABLE CONDITIONS DEVELOP
AS THE STORM TRACK GOES A LITTLE FURTHER NORTH. AS A RESULT
EXPECT LATE NIGHT AND MORNING CLOUDS TO PARTLY CLOUDY AND
WARM AFTERNOONS TUESDAY AND WEDNESDAY...WITH A SLIGHT CHANCE
FOR SHOWERS. BY THURSDAY A FEW CHANGES IN WEATHER PATTERNS
SHOWS UP AS A STRONG 500 HPA TROF APPROACHES FROM THE WEST.
THIS WILL CAUSE INCREASING CLOUDS AND A CHANCE FOR SHOWERS
ON THURSDAY.  AS THE STORM TRACK COMES FURTHER SOUTH LATE
THURSDAY THROUGH FRIDAY...THE TROF TO THE WEST WILL MOVE
FASTER...AND BRING WITH IT A COLD FRONT ON FRIDAY.
SHOWED MOSTLY CLOUDY SKIES WITH A GOOD CHANCE OF RAIN
AND SHOWERS FRIDAY AND COOLER TEMPERATURES. THE COLD FRONT
FOR FRIDAY WILL BRING A CHANGE TO TEMPERATURES WITH
COOLER OVERNIGHT LOWS AND MILD TO WARM DAYTIME HIGHS
NEXT WEEKEND...OCT. 10TH AND 11TH. EXPECT SHOWERS ON
FRIDAY NIGHT TO TRACK TO THE EAST...WITH RAIN CHANCES
DECREASING QUICKLY FROM THE WEST SATURDAY.  AS A RESULT
SHOWED MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS FOR
SATURDAY...AS DRY AND COOLER AIR SPILLS OVER THE AREA
FROM THE NORTHWEST. MOSTLY CLEAR CONDITIONS ARE EXPECTED
NEXT SATURDAY NIGHT OF THIS COMING WEEKEND TO MOSTLY
SUNNY SKIES ON SUNDAY OCT. 11.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  84  77  91  75 /  50  50  30  20  20
AUSTIN BERGSTROM INTL AIRPORT  67  84  74  91  74 /  50  50  30  20  20
NEW BRAUNFELS MUNI AIRPORT     69  86  74  92  74 /  50  50  20  20  10
BURNET MUNI AIRPORT            65  80  74  89  71 /  50  50  30  20  20
DEL RIO INTL AIRPORT           71  89  76  91  76 /  30  30  20  20  10
GEORGETOWN MUNI AIRPORT        66  82  74  89  72 /  50  50  30  20  20
HONDO MUNI AIRPORT             72  88  75  92  75 /  50  50  20  20  10
SAN MARCOS MUNI AIRPORT        67  85  74  91  74 /  50  50  30  20  20
LA GRANGE - FAYETTE REGIONAL   68  86  75  91  75 /  50  50  30  20  20
SAN ANTONIO INTL AIRPORT       72  86  77  91  76 /  50  50  20  20  10
STINSON MUNI AIRPORT           72  88  76  92  76 /  50  50  20  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

13/02
Hazardous weather outlook, Oct 4, 5:38 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
538 AM CDT SUN OCT 4 2009

TXZ171>173-186>194-204>209-219>225-051045-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
538 AM CDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. THIS
FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. LOCALLY
HEAVY RAINFALL IS EXPECTED. NEW RAINFALL AMOUNTS WILL AVERAGE ONE
TO THREE INCHES. ISOLATED HIGHER TOTALS OF FOUR TO FIVE INCHES OR
MORE IS POSSIBLE. THE ADDITIONAL RAINFALL MAY QUICKLY RUNOFF AND
CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183>185-202-203-217-218-228-051045-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
538 AM CDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS
TODAY. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE
AND RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE
DAY. NEW RAINFALL AMOUNTS WILL AVERAGE ONE HALF OF AN INCH TO ONE
INCH. ISOLATED HIGHER TOTALS OF ONE AND A HALF TO TWO INCHES OR
MORE IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Oct 4, 10:19 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1012 AM     FLASH FLOOD      4 N NEW BERLIN          29.52N  98.10W
10/04/2009                   GUADALUPE          TX   LAW ENFORCEMENT

            CR465 NEAR SANTA CLARA CLOSED DUE TO FLOODING. OTHER
            CLOSED ROADS IN THE COUNTY INCLUDE CRS 775...539... 467

&&

EVENT NUMBER EWX0900147

JPB
Local storm report, Oct 4, 10:29 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       4 NW LIVE OAK           29.59N  98.39W
10/04/2009  M11.13 INCH      BEXAR              TX   COCORAHS

            MOSTLY FELL BETWEEN 4 AM AND 7 AM

&&

EVENT NUMBER EWX0900148

JPB
Local storm report, Oct 4, 10:31 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HEAVY RAIN       YOAKUM                  29.29N  97.15W
10/04/2009  M11.00 INCH      DEWITT             TX   PUBLIC

            24 HOUR RAINFALL... MOSTLY SINCE 6 AM

&&

EVENT NUMBER EWX0900149

JPB
Local storm report, Oct 4, 10:51 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 N WINDCREST           29.55N  98.38W
10/04/2009                   BEXAR              TX   COUNTY OFFICIAL

            WEIDNER RD AT SCHERTZ RD CLOSED NUMEROUS RDS CLOSED IN
            CO.

&&

EVENT NUMBER EWX0900150

JPB
Local storm report, Oct 4, 11:14 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 W HOCHHEIM            29.32N  97.32W
10/04/2009                   DEWITT             TX   LAW ENFORCEMENT

            HWY US183 CLOSED FROM 9 AM TO 11 AM DUE TO HIGH WATER.

&&

EVENT NUMBER EWX0900151

JPB
Local storm report, Oct 4, 11:16 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CDT SUN OCT 04 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      7 SSE HOCHHEIM          29.22N  97.27W
10/04/2009                   DEWITT             TX   LAW ENFORCEMENT

            HIGHWAY 77 AND 77A FROM CUERO TO YOAKUM ARE CLOSED DUE
            TO FLOODING.

&&

EVENT NUMBER EWX0900152

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 7:11 PM CDTFlash Flood WarningEWXBastrop, Fayette2 hr
Oct 3, 9:25 PM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays110 min
Oct 4, 12:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
Oct 4, 12:57 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Wilson108 min
Oct 4, 3:06 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Hays114 min
Oct 4, 3:12 AM CDTFlash Flood WarningEWXBexar2 hr
Oct 4, 3:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more21 hr
Oct 4, 4:41 AM CDTFlash Flood WarningEWXGonzales, Guadalupe, Wilson2 hr
Oct 4, 5:11 AM CDTFlash Flood WarningEWXBexar2 hr
Oct 4, 5:55 AM CDTFlash Flood WarningEWXComal, Guadalupe80 min
Oct 4, 6:36 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio114 min
Oct 4, 6:46 AM CDTFlash Flood WarningEWXDeWitt, Gonzales4 hr
Oct 4, 7:07 AM CDTFlash Flood WarningEWXBexar3 hr
Oct 4, 7:15 AM CDTFlash Flood WarningEWXComal, Guadalupe, Wilson3 hr
Oct 4, 8:25 AM CDTAreal Flood AdvisoryEWXKarnes110 min
Oct 4, 8:41 AM CDTFlash Flood WarningEWXLavaca3 hr
Oct 4, 12:26 PM CDTRiver Flood WarningEWXDeWitt45 hr
Oct 4, 12:35 PM CDTRiver Flood WarningEWXComal, Guadalupe4 hr
Oct 4, 1:16 PM CDTRiver Flood WarningEWXBexar, Wilson30 hr
Oct 4, 1:16 PM CDTRiver Flood WarningEWXBexar27 hr
Oct 4, 1:19 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano, Travis, Williamson116 min
Oct 4, 2:34 PM CDTAreal Flood AdvisoryEWXBastrop, Lee116 min
Oct 4, 3:07 PM CDTAreal Flood AdvisoryEWXCaldwell113 min
Oct 4, 3:26 PM CDTFlash Flood WarningEWXLee78 min
Oct 4, 3:46 PM CDTAreal Flood AdvisoryEWXFayette119 min
Oct 4, 5:22 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Lavaca3 hr
Oct 4, 6:34 PM CDTSevere Thunderstorm WarningEWXVal Verde56 min

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.